Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 318, NWS Austin/San Antonio, TX

July 6, 2007Frio County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 5:42 PM CDT for Frio County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 5:42 PM CDT (22:42 UTC)
Expired
Jul 6, 2007, 7:45 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 062243
FFWEWX
TXC163-070045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRIO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF PEARSALL...

* UNTIL 745 PM CDT

* AT 540 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM BETWEEN FRIO TOWN...PEARSALL...AND MOORE. RAINFALL
  RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2882 9930 2881 9895 2907 9896 2907 9929

$$
2 follow-up statements
000 
WGUS74 KEWX 062339
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 PM CDT FRI JUL 6 2007

TXC163-070045-
FRIO TX-
637 PM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR FRIO
COUNTY...

AT 629 PM CDT...LIGHT TO MODERATE RAINFALL CONTINUED ACROSS THE 
NORTHEAST HALF OF FRIO COUNTY...AROUND MOORE AND BIGFOOT. RUNOFF
FROM EARLIER HEAVY RAINS MAY STILL CAUSE FLASH FLOODING.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2882 9930 2881 9895 2907 9896 2907 9929

$$
000 
WGUS74 KEWX 070038
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CDT FRI JUL 6 2007

TXC163-070045-
FRIO TX-
735 PM CDT FRI JUL 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR FRIO
COUNTY...

AT 735 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY PATCHY
LIGHT RAINS. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A 
RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. THERE 
MAY STILL BE SOME RISES ON PORTIONS OF THE FRIO RIVER WATERSHED DUE 
TO EARLIER HEAVY RAINS. 

LAT...LON 2882 9930 2881 9895 2907 9896 2907 9929

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:31 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 6, 3:31 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT FRI JUL 6 2007

.DISCUSSION...
ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS
ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING
REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD
WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A
LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS.
EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS
AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER
MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE
COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL
REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF
THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER
LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE
SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO
WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND
INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED
TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL
KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND
EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT
WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE
THE GROUND DRIES OUT A BIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  73  89  75 /  30  50  50  30  20
AUSTIN BERGSTROM INTL AIRPORT  71  86  71  90  74 /  40  50  50  30  20
DEL RIO INTL AIRPORT           72  91  76  94  77 /  30  40  40  20  10
SAN ANTONIO INTL AIRPORT       72  87  74  89  75 /  40  50  50  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...KARNES...LAVACA...LEE...MEDINA...WILSON.

FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BANDERA...BLANCO...BURNET...COMAL...GILLESPIE...HAYS...
KENDALL...KERR...LLANO...REAL...TRAVIS...UVALDE...WILLIAMSON.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: DIMMIT...ZAVALA.

&&

06/08
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007

TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:13 PM CDTRiver Flood WarningEWXBastrop36 hr
Jul 5, 9:38 PM CDTFlash Flood WarningEWXDeWitt2 hr
Jul 5, 11:03 PM CDTRiver Flood WarningEWXFrio10 hr
Jul 6, 1:49 AM CDTFlash Flood WarningEWXBastrop, Caldwell4 hr
Jul 6, 2:59 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 6, 3:23 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 3:46 AM CDTRiver Flood WarningEWXBastrop, Fayette41 hr
Jul 6, 3:57 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jul 6, 4:54 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 6, 5:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Jul 6, 6:15 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 9:06 AM CDTRiver Flood WarningEWXFayette50 hr
Jul 6, 12:45 PM CDTFlash Flood WarningEWXMaverick4 hr
Jul 6, 1:07 PM CDTFlash Flood WarningEWXDeWitt4 hr
Jul 6, 1:30 PM CDTFlash Flood WarningEWXLavaca4 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Dimmit, Frio, Zavala3 hr
Jul 6, 4:48 PM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 6, 5:12 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 6, 6:20 PM CDTFlash Flood WarningEWXFayette115 min
Jul 6, 6:53 PM CDTFlash Flood WarningEWXTravis3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.